Alert archive / Iowa / Wind Advisories in 2008
Wind Advisory 6, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Apr 15, 2008, 3:42 AM CDT for 45 counties in Iowa. It took effect at Apr 15, 2008, 12:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2008, 3:42 AM CDT (08:42 UTC)
- In effect from
- Apr 15, 2008, 12:00 PM CDT
- Expired
- Apr 15, 2008, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Des Moines, IA
All 45 counties
Adair County, IA, Adams County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Marion County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Warren County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 40 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.7 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2076 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDMX 150842 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 342 AM CDT TUE APR 15 2008 .LOW PRESSURE WILL INTENSIFY OVER THE NORTHERN PLAINS TODAY...STRENGTHENING THE PRESSURE GRADIENT ACROSS THE STATE. SOUTH WINDS WILL INCREASE THROUGH THE MORNING WITH VERY GUSTY CONDITIONS BY THE AFTERNOON HOURS. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>074- 081>084-092>094-151645- /O.NEW.KDMX.WI.Y.0006.080415T1700Z-080416T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE- LUCAS-TAYLOR-RINGGOLD-DECATUR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...CORNING...CRESTON...OSCEOLA... CHARITON...BEDFORD...MOUNT AYR...LEON 342 AM CDT TUE APR 15 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. SOUTH WINDS WILL INCREASE THROUGH THE MORNING HOURS. BY MID DAY...WINDS ARE EXPECTED TO SUSTAINED NEAR 30 MPH. HIGHER GUSTS WILL OCCUR THROUGH THE AFTERNOON WITH SOME GUSTS APPROACHING 50 MPH. WINDS WILL DIMINISH BELOW WIND ADVISORY CRITERIA THIS EVENING...BUT ARE EXPECTED TO REMAIN GUSTY TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON EAST WEST ROADS. $$
4 follow-up statements
000 WWUS73 KDMX 151523 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1023 AM CDT TUE APR 15 2008 .LOW PRESSURE WILL INTENSIFY OVER THE NORTHERN PLAINS TODAY. THE RESULT WILL BE A STRENGTHENING PRESSURE GRADIENT ACROSS IOWA WHICH IN TURN WILL INCREASE AN ALREADY STRONG AND GUSTY WIND. A SOUTH WIND WILL INCREASE TO 30 TO 40 MPH WITH HIGHER GUSTS...EVEN APPROACHING 50 MPH IN SOME LOCATIONS. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>074- 081>084-092>094-152330- /O.CON.KDMX.WI.Y.0006.080415T1700Z-080416T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE- LUCAS-TAYLOR-RINGGOLD-DECATUR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...CORNING...CRESTON...OSCEOLA... CHARITON...BEDFORD...MOUNT AYR...LEON 1023 AM CDT TUE APR 15 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A SOUTH WIND AT A SPEED OF 30 TO 45 MPH WILL BE COMMON ACROSS MUCH OF THE STATE THIS AFTERNOON AND EARLY EVENING. THERE WILL ALSO BE HIGHER GUSTS...APPROACHING 50 MPH BY MID AFTERNOON THROUGH EARLY EVENING. WINDS WILL DIMINISH TO BELOW WIND ADVISORY CRITERIA AFTER SUNSET BUT ARE STILL EXPECTED TO REMAIN BRISK AND GUSTY TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION... ESPECIALLY ON EAST WEST ROADS. $$ FAB
000 WWUS73 KDMX 152031 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 331 PM CDT TUE APR 15 2008 .LOW PRESSURE OVER CENTRAL NORTH DAKOTA WILL SLOWLY MOVE EAST OVERNIGHT. THIS LOW PRESSURE SYSTEM WILL KEEP A STRONG PRESSURE GRADIENT OVER CENTRAL IOWA WHICH IN TURN WILL MAINTAIN A WIND SPEED OF 30 TO 45 MPH WITH OCCASIONALLY HIGHER GUSTS. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>074- 081>084-092>094-160200- /O.EXT.KDMX.WI.Y.0006.000000T0000Z-080416T0200Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE- LUCAS-TAYLOR-RINGGOLD-DECATUR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...CORNING...CRESTON...OSCEOLA... CHARITON...BEDFORD...MOUNT AYR...LEON 331 PM CDT TUE APR 15 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. A SOUTH WIND AT A SPEED OF 30 TO 45 MPH WILL CONTINUE OVER THE ADVISORY AREA. WIND GUSTS AS HIGH AS 5 0MPH ARE STILL POSSIBLE THROUGH 6 PM. IT NOW APPEARS THAT THE WIND WILL REMAIN ABOVE ADVISORY CRITERIA UNTIL A LITTLE AFTER SUNSET. THUS THE ADVISORY HAS BEEN EXTENDED IN TIME UNTIL 9 PM. WINDS WILL GRADUALLY DIMINISH AFTER SUNSET AND ARE EXPECTED TO FALL BELOW WIND ADVISORY CRITERIA AFTER 9 PM. ALTHOUGH WIND ADVISORY SPEEDS WILL NOT BE MET OVERNIGHT...WIND SPEEDS WILL STILL BE IN THE 15 TO 25 MPH RANGE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION... ESPECIALLY ON EAST WEST ROADS. $$ FAB
000 WWUS73 KDMX 152034 CCA NPWDMX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE DES MOINES IA 333 PM CDT TUE APR 15 2008 .LOW PRESSURE OVER CENTRAL NORTH DAKOTA WILL SLOWLY MOVE EAST OVERNIGHT. THIS LOW PRESSURE SYSTEM WILL KEEP A STRONG PRESSURE GRADIENT OVER CENTRAL IOWA WHICH IN TURN WILL MAINTAIN A WIND SPEED OF 30 TO 45 MPH WITH OCCASIONALLY HIGHER GUSTS. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>074- 081>084-092>094-160200- /O.COR.KDMX.WI.Y.0006.000000T0000Z-080416T0200Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE- LUCAS-TAYLOR-RINGGOLD-DECATUR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...CORNING...CRESTON...OSCEOLA... CHARITON...BEDFORD...MOUNT AYR...LEON 333 PM CDT TUE APR 15 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. A SOUTH WIND AT A SPEED OF 30 TO 45 MPH WILL CONTINUE OVER THE ADVISORY AREA. WIND GUSTS AS HIGH AS 50 MPH ARE STILL POSSIBLE THROUGH 6 PM. IT NOW APPEARS THAT THE WIND WILL REMAIN ABOVE ADVISORY CRITERIA UNTIL A LITTLE AFTER SUNSET. THUS THE ADVISORY HAS BEEN EXTENDED IN TIME UNTIL 9 PM. WINDS WILL GRADUALLY DIMINISH AFTER SUNSET AND ARE EXPECTED TO FALL BELOW WIND ADVISORY CRITERIA AFTER 9 PM. ALTHOUGH WIND ADVISORY SPEEDS WILL NOT BE MET OVERNIGHT...WIND SPEEDS WILL STILL BE IN THE 15 TO 25 MPH RANGE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION... ESPECIALLY ON EAST WEST ROADS. $$ FAB
000 WWUS73 KDMX 160201 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 901 PM CDT TUE APR 15 2008 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>074- 081>084-092>094-160315- /O.EXP.KDMX.WI.Y.0006.000000T0000Z-080416T0200Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE- LUCAS-TAYLOR-RINGGOLD-DECATUR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...CORNING...CRESTON...OSCEOLA... CHARITON...BEDFORD...MOUNT AYR...LEON 901 PM CDT TUE APR 15 2008 ...WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING. WINDS HAVE DIED DOWN BELOW ADVISORY CRITERIA...THEREFORE THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ CC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Apr 15, 3:15 AM CDT, 27 minutes earlier.
Area forecast discussion, Apr 15, 3:15 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 315 AM CDT TUE APR 15 2008 .DISCUSSION... OVERALL FORECAST REMAINS THE SAME AS MODELS CONTINUE TO COME TOGETHER ON DETAILS OVER THE NEXT 2 TO 3 DAYS WITH SPLIT FLOW AND 2 SYSTEMS AFFECTING THE AREA TUESDAY THROUGH SATURDAY. HIGH PRESSURE EXITING TO THE EAST OF THE AREA TNT WILL ALLOW SOUTHERLY WINDS TO INCREASE ...ESPECIALLY THIS AFTERNOON. STRONG WAA AND INCREASING H850 WINDS WILL MOVE ACROSS CENTRAL IA LATER THIS MORNING AND AFTERNOON. BY 00Z THIS EVENING...A 988 LOW IS EXPECTED OVER NORTH DAKOTA WITH A 14MB SFC PRESSURE GRADIENT ACROSS THE CWA. H850 WINDS ALSO EXPECTED TO INCREASE TO NEAR 50KTS BY 00Z WED. CURRENT SFC ANALYSIS CONTINUES TO SHOW VERY DRY CONDITIONS ACROSS THE CENTRAL AND SOUTHERN PLAINS WITH ONLY MODEST INCREASE EXPECTED BY THIS EVENING. THOUGH WAA IS RATHER STRONG TODAY...WITH LACK OF MOISTURE ALOFT AND NO FOCUSING MECHANISM FOR SHOWERS...NO PRECIP IS EXPECTED. BUFKIT SOUNDINGS IMPRESSIVE THIS AFTERNOON AFT 18Z WITH SUSTAINED SFC WINDS 30 TO 35 MPH ACROSS WESTERN AND NORTHERN SECTIONS...25 TO 30 MPH SOUTH. WITH ADIABATIC SOUNDINGS MIXING SHOULD EASILY TAKE AFTERNOON WINDS INTO THE ADVISORY CRITERIA FOR 3 TO 5 HOURS. SOUNDINGS SUGGEST MAX WIND GUSTS MAY REACH UPWARDS TO NEAR 45 TO 50 MPH FOR A BRIEF PERIOD TODAY. AS WE LOSE INSOLATION THIS AFTERNOON...WINDS WILL DIMINISH TONIGHT THOUGH GRADIENT WINDS TO REMAIN RATHER BREEZY. HAVE OPTED TO INCREASE OVERNIGHT LOWS AS WIND REMAIN RATHER BRISK. NORTHERN LOW IS EXPECTED TO DRAG A PACIFIC COLD FRONT ACROSS THE STATE WED AFTERNOON WITH ANOTHER PERIOD OF ENHANCED WINDS FOR THE MORNING AND EARLY AFTERNOON HOURS. VERY WEAK FORCING WITH THE FRONT IS EXPECTED AS SFC WINDS REMAIN NEARLY PARALLEL TO BOUNDARY AND LACK OF CONVERGENCE ALOFT SUGGESTS LIMITED FRONTOGENETICAL FORCING AS WELL. THOUGH THE GFS THROWS OUT A TOKEN HUNDREDTH OR TWO...WILL OPT TO KEEP FCST DRY FOR NOW. SOUTHERN STREAM WAVE WILL BECOME THE MORE ACTIVE FEATURE LATE WED NIGHT THROUGH SATURDAY. MODELS DIFFER ON DETAILS...BUT MED RANGE GUIDANCE HAS COME CLOSER TO SUGGESTING THE NORTH/SOUTH STREAM BEGIN TO PHASE AND RESULT IN A CUT OFF LOW OVER IL BY THE WEEKEND. THE NET RESULT WILL BE TO SLOW THE EASTWARD PROGRESSION OF THE FORCING/PRECIP... KEEPING SOME MOISTURE AROUND UNTIL SATURDAY OVER THE EAST PORTION OF THE FORECAST AREA. PRESENT GEM/GFS IN CLOSE AGREEMENT ON TIMING AND PLACEMENT WHILE 12Z 14TH AND 00Z 15TH EURO CONTINUE TO TAKE A SLIGHTLY MORE SOUTHERLY TRACK. DIFFERENCES ARISE IN WHETHER THE NORTH/SOUTH STREAM PHASE. AS FOR THE TIMING AND POP...LATE WED NIGHT FIRST BIG PUSH OF THETAE ADVECTION ARRIVES WITH EXPECTED ELEVATED THUNDER ALONG THE H850 BOUNDARY DRAPED OVER SOUTHERN IA. CRUCIAL TO THE THUR FORECAST IS HOW FAST THE LOW PULLS NORTHEAST THUR BEFORE CUTTING OFF. NAM/EURO FAVOR A MORE PROGRESSIVE SOLN ATTM. HAVE LEANED TOWARD SOME SLOWING WITH POSSIBLE PHASING AND CUT OFF FORMING CLOSER TO THE CENTRAL PLAINS. DOUBTFUL THAT THE MEAN LONGWAVE RIDGE HAS SHIFTED MUCH SINCE THE WEEKEND AND THE EURO MAY BE TOO FAST TO DIG WEST COAST WAVE INTO THE PACNW SO WILL KEEP SOME PRECIP GOING THROUGH FRIDAY EVENING. MADE SOME DOWNWARD ADJUSTMENTS ON TEMPS FOR THURS AS COLDER AIR FILTERS INTO THE AREA WITH SOME RECOVERY BY FRIDAY. NEXT SYSTEM ARRIVES LATE IN THE WEEKEND WITH WARMING AHEAD OF THE ARRIVAL OF SOME SHOWERS AND THUNDERSTORMS. && AVIATION...15/18Z VFR CONDITIONS THRU TAF PERIOD. MAIN FCST CONCERN WILL BE OF A STRONG LOW OVER THE NRN PLAINS TRACKING ACROSS MN. PRESSURE GRADIENT OVR IA WILL TIGHTEN AS A RESULT CAUSING STRONG SRLY WIND AT SPEEDS OF 25-40KTS LIKELY THROUGH 01Z THEN GRADUALLY DIMINISHING THROUGH 03Z. IF CURRENT TRENDS HOLD...WIND ADVSY MAY NEED TO BE EXTENDED...ESPECIALLY OVER NRN IA. && .DMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY ALL BUT THE FAR SOUTHEAST SECTIONS FROM 17Z THROUGH 00Z THIS AFTERNOON. && SHORT TERM/AVIATION...FAB LONG TERM...REV
Hazardous weather outlook, Apr 14, 5:19 AM CDT, 22 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 519 AM CDT MON APR 14 2008 IAZ004>007-015>017-023>028-033>038-044>050-057>062-070>075- 081>086-092>097-151030- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-CRAWFORD-CARROLL-GREENE-BOONE- STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 519 AM CDT MON APR 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GUSTY SOUTHERLY WINDS ARE EXPECTED BY TUESDAY AFTERNOON. SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH FRIDAY. THE POTENTIAL FOR SEVERE WEATHER CAN NOT BE RULED OUT AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. IAZ039-151030- BLACK HAWK- 519 AM CDT MON APR 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT DUE TO RECENT HEAVY RAINFALL...MINOR FLOODING ALONG THE CEDAR RIVER IS EXPECTED. A RIVER FLOOD WARNING IS IN EFFECT FOR THE AREA ALONG THE CEDAR RIVER. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GUSTY SOUTHERLY WINDS ARE EXPECTED BY TUESDAY AFTERNOON. SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH FRIDAY. THE POTENTIAL FOR SEVERE WEATHER CAN NOT BE RULED OUT AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DONAVON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.